Alert archive / Maryland / Wind Advisories in 2011

Wind Advisory 3, NWS Wakefield, VA

October 29, 2011Accomack County, Northampton County, City of Virginia Beach, Virginia; 4 counties in Maryland; Currituck County, North Carolina

NWS Wakefield, VA issued this wind advisory at Oct 29, 2011, 4:09 AM EDT for Accomack County, Northampton County, City of Virginia Beach, Virginia; 4 counties in Maryland; Currituck County, North Carolina. It took effect at Oct 29, 2011, 4:00 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2011, 4:09 AM EDT (08:09 UTC)
In effect from
Oct 29, 2011, 4:00 PM EDT
Expired
Oct 29, 2011, 9:00 PM EDT
In force
5 hr
Issued by
NWS Wakefield, VA

Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Currituck County, NC, Accomack County, VA, City of Virginia Beach, VA, Northampton County, VA

The radar

The Norfolk radar (KAKQ), 130 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2011-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2011-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
492 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

097 
WWUS71 KAKQ 290809
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
409 AM EDT SAT OCT 29 2011

MDZ021>025-VAZ099-100-291600-
/O.NEW.KAKQ.WI.Y.0003.111029T2000Z-111030T0400Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
409 AM EDT SAT OCT 29 2011

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT
EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT.

* AREAS AFFECTED: THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE.

* HAZARDS: STRONG WIND GUSTS.

* WIND: NORTHWEST 25 TO 35 MPH...WITH GUSTS TO 45 MPH.

* TIMING: LATE THIS AFTERNOON INTO THIS EVENING.

* IMPACTS: STRONG WIND GUSTS MAY CAUSE WEAKENED TREES AND BRANCHES
  TO FALL. ADDITIONALLY...LIGHT WEIGHT OUTDOOR OBJECTS SUCH AS
  FURNITURE...GARBAGE CANS...AND DECORATIONS SHOULD BE SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NCZ102-VAZ098-291600-
/O.NEW.KAKQ.WI.Y.0003.111029T2000Z-111030T0400Z/
OUTER BANKS CURRITUCK-VIRGINIA BEACH-
INCLUDING THE CITY OF...COROLLA
409 AM EDT SAT OCT 29 2011

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT
EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT.

* AREAS AFFECTED: VIRGINIA BEACH OCEANFRONT AND THE CURRITUCK
  OUTER BANKS.

* HAZARDS: STRONG WIND GUSTS.

* WIND: NORTHWEST 25 TO 35 MPH...WITH GUSTS TO 45 MPH.

* TIMING: LATE THIS AFTERNOON INTO THIS EVENING.

* IMPACTS: STRONG WIND GUSTS MAY CAUSE WEAKENED TREES AND BRANCHES
  TO FALL. ADDITIONALLY...LIGHT WEIGHT OUTDOOR OBJECTS SUCH AS
  FURNITURE...GARBAGE CANS...AND DECORATIONS SHOULD BE SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
257 
WWUS71 KAKQ 291553
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1153 AM EDT SAT OCT 29 2011

MDZ021>025-VAZ099-100-300000-
/O.CON.KAKQ.WI.Y.0003.111029T2000Z-111030T0400Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
1153 AM EDT SAT OCT 29 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT. 

* AREAS AFFECTED: THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE.

* HAZARDS: STRONG WIND GUSTS.

* WIND: NORTHWEST 25 TO 35 MPH...WITH GUSTS TO 45 MPH.

* TIMING: LATE THIS AFTERNOON INTO THIS EVENING.

* IMPACTS: STRONG WIND GUSTS MAY CAUSE WEAKENED TREES AND 
  BRANCHES TO FALL. ADDITIONALLY...LIGHT WEIGHT OUTDOOR OBJECTS 
  SUCH AS FURNITURE...GARBAGE CANS...AND DECORATIONS SHOULD BE 
  SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NCZ102-VAZ098-300000-
/O.CON.KAKQ.WI.Y.0003.111029T2000Z-111030T0400Z/
OUTER BANKS CURRITUCK-VIRGINIA BEACH-
INCLUDING THE CITY OF...COROLLA
1153 AM EDT SAT OCT 29 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT. 

* AREAS AFFECTED: VIRGINIA BEACH OCEANFRONT AND THE CURRITUCK 
  OUTER BANKS. 

* HAZARDS: STRONG WIND GUSTS.

* WIND: NORTHWEST 25 TO 35 MPH...WITH GUSTS TO 45 MPH.

* TIMING: LATE THIS AFTERNOON INTO THIS EVENING.

* IMPACTS: STRONG WIND GUSTS MAY CAUSE WEAKENED TREES AND 
  BRANCHES TO FALL. ADDITIONALLY...LIGHT WEIGHT OUTDOOR OBJECTS 
  SUCH AS FURNITURE...GARBAGE CANS...AND DECORATIONS SHOULD BE 
  SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HURLEY
766 
WWUS71 KAKQ 291957
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
357 PM EDT SAT OCT 29 2011

VAZ048-049-060>071-079>081-087-088-300400-
/O.NEW.KAKQ.FZ.W.0001.111030T0700Z-111030T1300Z/
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
GREENSVILLE-SUSSEX-
INCLUDING THE CITIES OF...LOUISA...FARMVILLE...GOOCHLAND...
ASHLAND...SOUTH HILL...CREWE...COLONIAL HEIGHTS...RICHMOND...
LAWRENCEVILLE...PETERSBURG...HOPEWELL...EMPORIA...WAKEFIELD
357 PM EDT SAT OCT 29 2011

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. 

* AREAS AFFECTED: CENTRAL AND SOUTH CENTRAL VIRGINIA. 

* HAZARDS: SUB FREEZING TEMPERATURES

* TEMPERATURES: AROUND 30 ACROSS THE PIEDMONT TO THE LOWER 30S
  ALONG THE I95 CORRIDOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MDZ021>025-VAZ099-100-300100-
/O.EXT.KAKQ.WI.Y.0003.111029T2000Z-111030T0100Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
357 PM EDT SAT OCT 29 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

* AREAS AFFECTED: THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE.

* HAZARDS: STRONG WIND GUSTS.

* WIND: NORTHWEST 25 TO 35 MPH...WITH GUSTS TO 45 MPH.

* TIMING: LATE THIS AFTERNOON INTO THIS EVENING.

* IMPACTS: STRONG WIND GUSTS MAY CAUSE WEAKENED TREES AND 
  BRANCHES TO FALL. ADDITIONALLY...LIGHT WEIGHT OUTDOOR OBJECTS 
  SUCH AS FURNITURE...GARBAGE CANS...AND DECORATIONS SHOULD BE 
  SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NCZ102-VAZ098-300100-
/O.EXT.KAKQ.WI.Y.0003.111029T2000Z-111030T0100Z/
OUTER BANKS CURRITUCK-VIRGINIA BEACH-
INCLUDING THE CITY OF...COROLLA
357 PM EDT SAT OCT 29 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

* AREAS AFFECTED: VIRGINIA BEACH OCEANFRONT AND THE CURRITUCK 
  OUTER BANKS. 

* HAZARDS: STRONG WIND GUSTS.

* WIND: NORTHWEST 25 TO 35 MPH...WITH GUSTS TO 45 MPH.

* TIMING: LATE THIS AFTERNOON INTO THIS EVENING.

* IMPACTS: STRONG WIND GUSTS MAY CAUSE WEAKENED TREES AND 
  BRANCHES TO FALL. ADDITIONALLY...LIGHT WEIGHT OUTDOOR OBJECTS 
  SUCH AS FURNITURE...GARBAGE CANS...AND DECORATIONS SHOULD BE 
  SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

44
099 
WWUS71 KAKQ 292204
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
604 PM EDT SAT OCT 29 2011

NCZ102-VAZ098-292315-
/O.CAN.KAKQ.WI.Y.0003.000000T0000Z-111030T0100Z/
OUTER BANKS CURRITUCK-VIRGINIA BEACH-
INCLUDING THE CITY OF...COROLLA
604 PM EDT SAT OCT 29 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH GUSTY...WINDS WILL CONTINUE TO DIMINISH THIS EVENING.  

$$

VAZ048-049-060>071-079>081-087-088-300615-
/O.CON.KAKQ.FZ.W.0001.111030T0700Z-111030T1300Z/
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
GREENSVILLE-SUSSEX-
INCLUDING THE CITIES OF...LOUISA...FARMVILLE...GOOCHLAND...
ASHLAND...SOUTH HILL...CREWE...COLONIAL HEIGHTS...RICHMOND...
LAWRENCEVILLE...PETERSBURG...HOPEWELL...EMPORIA...WAKEFIELD
604 PM EDT SAT OCT 29 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. 

* AREAS AFFECTED: CENTRAL AND SOUTH CENTRAL VIRGINIA.

* HAZARDS: SUB FREEZING TEMPERATURES

* TEMPERATURES: AROUND 30 ACROSS THE PIEDMONT TO THE LOWER 30S 
  ALONG THE I95 CORRIDOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MDZ021>025-VAZ099-100-300100-
/O.CON.KAKQ.WI.Y.0003.000000T0000Z-111030T0100Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
604 PM EDT SAT OCT 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

* AREAS AFFECTED: THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE.

* HAZARDS: STRONG WIND GUSTS.

* WIND: NORTHWEST 25 TO 35 MPH...WITH GUSTS TO 45 MPH.

* TIMING: LATE THIS AFTERNOON INTO THIS EVENING.

* IMPACTS: STRONG WIND GUSTS MAY CAUSE WEAKENED TREES AND 
  BRANCHES TO FALL. ADDITIONALLY...LIGHT WEIGHT OUTDOOR OBJECTS 
  SUCH AS FURNITURE...GARBAGE CANS...AND DECORATIONS SHOULD BE 
  SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

44
731 
WWUS71 KAKQ 300103
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
903 PM EDT SAT OCT 29 2011

MDZ021>025-VAZ099-100-300215-
/O.EXP.KAKQ.WI.Y.0003.000000T0000Z-111030T0100Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
903 PM EDT SAT OCT 29 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL SLOWLY DIMINISH
THROUGH THE NIGHT.

$$

VAZ048-049-060>071-079>081-087-088-300915-
/O.CON.KAKQ.FZ.W.0001.111030T0700Z-111030T1300Z/
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
GREENSVILLE-SUSSEX-
INCLUDING THE CITIES OF...LOUISA...FARMVILLE...GOOCHLAND...
ASHLAND...SOUTH HILL...CREWE...COLONIAL HEIGHTS...RICHMOND...
LAWRENCEVILLE...PETERSBURG...HOPEWELL...EMPORIA...WAKEFIELD
903 PM EDT SAT OCT 29 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT SUNDAY. 

* AREAS AFFECTED: CENTRAL AND SOUTH CENTRAL VIRGINIA.

* HAZARDS: SUB FREEZING TEMPERATURES

* TEMPERATURES: AROUND 30 ACROSS THE PIEDMONT TO THE LOWER 30S 
  ALONG THE I95 CORRIDOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

44

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Oct 29, 1:48 AM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Oct 29, 1:48 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
148 AM EDT SAT OCT 29 2011

.SYNOPSIS...
LOW PRESSURE WILL RAPIDLY INTENSIFY AS IT TRACKS NORTHEAST ALONG
THE EASTERN SEABOARD SATURDAY AND SATURDAY NIGHT. COOL HIGH
PRESSURE RETURNS SUNDAY INTO MONDAY. A WEAK SYSTEM WILL REMAIN OFF
THE COAST LATE MONDAY NIGHT INTO TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
LTST MSAS SHOWING LOW PRS APPRCHG THE GA/SC BRDR WITH TROF XTNDG N
ACROSS APPLACH MTS WHILE 1024 MB HIGH PRS LCTD ACROSS ERN PA. LTST
RADAR LOOP INDCTG INITIAL BATCH OF OVER RUNNING PCPN MAINLY ACROSS
NRN HALF OF FA WITH A LULL IN PCPN ACROSS THE S OTHR THAN SOME
LGHT RAIN/DRIZZLE. LOOKS LIKE INITIAL BATCH OF MSTR WENT INTO
SATURATING COLUMN AS CIGS ARE FINALLY LWRG INTO MVFR RANGE. HAD SVRL
REPORTS OF SLEET ACROSS CNTRL VA PRIOR TO SUNSET DUE TO UNSEASONABLY
COLD AIR.

INHERTED GRIDS IN GOOD SHAPE WITH ONLY MINOR CHANGES MADE BASED ON
LTST SHORT RANGE DATA. STILL APPEARS THAT PCPN INCRS IN BOTH COVERAGE
AND INTENSITY AFTR 06Z (CLOSER TO 09Z) AS CSTL LOW APPRCHS FROM THE
S. THUS...POPS UP TO 100% ALL AREAS LATE TONITE. TRICKY TMP FCST
SPCLLY ALONG THE SERN CSTL AREAS WHERE DATA CONTS TO SUGGEST A BRIEF
PRD OF "WRM SCTR" BTWN 09Z-15Z SAT WHERE PCPN SHUD TURN MORE CONVECTIVE
THAN STRATIFORMED. THIS WILL ALL DEPEND ON EXACT TRACK OF LOW AND ASSCTD
WRM FRNT LCTN. SO XPCT TMPS TO ACTUALLY RISE LATE TONITE FROM ECG UP
TO ORF (55-60?) BY 12Z. INTERESTING TO NOTE SOME ELEVATED CAPE JUST
OFFSHORE SAT AM. XPCT ANY THUNDER TO REMAIN OFFSHORE BUT STILL CAN
NOT RULE OUT A RUMBLE OR TWO OF THUNDER FROM VA BCN ON S TOWARD NRN
OB SAT AM. OTW...COLD AND RAINY NITE AHEAD WITH LOWS NR THE CRNT
VALUES OF U30S NW PIEDMONT TO 50 NR PHF. XPCT A GNRL 1-2 NCH RNFL
BEFORE ALL SAID AND DONE WITH THE HIGHEST ACROSS NRN MOST CNTYS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/...
STRONGEST H7-H85 FRONTOGENESIS AND MID-UPPER LEVEL DIVERGENCE WILL
SHIFT FROM NW-N 1/2 OF THE CWA IN THE MORNING...OFF TO THE NE OF
THE REGION BY AFTN. WILL CARRY CAT POPS ALL ZONES IN THE AM...TAPERING
OFF FROM S TO N SAT AFTERNOON/EVENING AS THE LOW ADVANCES TO THE
NE. TOTAL STORM QPF AMOUNTS ARE EXPECTED TO BE 1-2" (RAIN) N AND
NW...TO LESS THAN 1" SE. 1000-850 MB THICKNESSES SUPPORT THE
POSSIBILITY OF THE PRECIP ENDING AS SNOW...MAINLY TO THE NW OF
RICHMOND AS THE PRECIP WINDS DOWN AND HAVE ADDED -RA/SN MIX IN
THESE AREAS AFTER 18Z. MSTR PROFILES ARE NOT FAVORABLE HOWEVER SO
IT WOULD LIKELY BE BRIEF WITH LITTLE TO NO ACCUMULATION.

SKIES CLEAR OUT LATER SAT NIGHT AS HIGH PRESSURE BUILDS IN FROM THE
WEST. TEMPS WILL DROP INTO THE LOW TO MID 30S AND HAVE KEPT PATCHY
FROST IN THE FCST W OF I-95 AFTER 06Z AS WINDS DIMINISH (PROBABLY
TOO MUCH WIND FARTHER E).  REMAINING COOL...BUT MAINLY SUNNY
SUNDAY WITH HIGHS GENERALLY IN THE MID 50S. INCREASING CLOUDS WITH
HIGHS 55-60 MON.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
M/U LVL TROUGH THEN PUSHES ACRS THE RGN MON NGT/ERY TUE...12Z/28
GFS CONTS TO HV ANY SFC LO PRES DVLPMNT WELL E OF CST AS THE TROUGH
PASSES THROUGH. HV PLAYED UP CLDNS A LTL MR NR THE CST...AS WELL AS
NNE WNDS. CLRG DURG TUE...FM W TO E. SOME TIMING DIFFS IN THE MDLS
FOR THE CDFNT LT NEXT WK. WL FOLLOW HPC LEAD...AND BRING THE FNT
THROUGH LT THU/THU NGT...FOLLOWED BY DRYING/BRZY WX TO END WK ON
FRI. HWVR...12Z/28 GFS IS SLOER W/ THE FNT...AND WL NEED TO MONITOR
THAT TREND OVR THE NEXT CPL OF DAYS.

TEMPS XPCTD TO AVG NR NRML THROUGH THE PD...W/ MOST HI TEMPS IN THE
60S...MOST LOWS IN THE 40S.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
A DEEPENING LOW PRESSURE SYSTEM IS FORECAST TO PASS OVER THE
HAMPTON ROADS AREA SATURDAY MORNING. THE WIND WILL INITIALLY BE NE
AROUND 10-15 KT BEFORE VEERING TO E CLOSER TO THE COAST AND
BECOMING MORE GUSTY THROUGH THE EARLY MORNING HOURS. THE WIND
SHIFTS TO THE NW LATER IN THE MORNING AS THE LOW PRESSURE SYSTEM
MOVES OFF THE MID ATLANTIC COAST. WIND SPEEDS OF 20-25 KT ARE
EXPECTED IN THE WAKE OF THE SYSTEM WITH GUSTS OF 30-30 KT (AND
POSSIBLY PEAKING AROUND 40 KT FROM ORF TO SBY). AREAS OF LIGHT TO
MODERATE RAIN WILL INCREASE OVERNIGHT AND CONTINUE SATURDAY
MORNING. MOST CEILINGS WILL BE IN THE IFR TO MVFR RANGE EARLY
BEFORE IFR CONDITIONS PREVAIL AT ALL SITES BETWEEN 09 AND 12Z.
THERE IS SOME MODEL DISAGREEMENT ON WHETHER CLEARING FROM SW TO NE
OCCURS THIS AFTERNOON OR THIS EVENING. VFR AND MAINLY DRY
CONDITIONS SHOULD PREVAIL BY TONIGHT AND CONTINUE INTO MONDAY. A
QUICK MOVING LOW PRESSURE SYSTEM MAY APPROACH THE MID ATLANTIC
COAST MONDAY NIGHT.

&&

.MARINE...
SFC HI PRES SITUATED OVR NY STATE...RIDGING DN THE CST. DOUBLE AREA
OF SFC LO PRES...ON E OF GA...THE OTR OVR ERN AL. PREVAILING LLVL
FLO RMNS FM THE NE ATTM...W/ HIEST SPDS ACRS SRN PORTIONS OF THE
WTRS. AS SFC LO PRES CONTS TO DVLP/TRACK N NR THE SE CONUS CST
OVRNGT...ONSHR WNDS WL GRDLY INCRS IN SPDS (FM S TO N). XPCTG A PD
OF NR SUSTAINED 30 KT ENE WNDS SAT MRNG/MIDDAY...MNLY NRN OCN WTRS
AND PORTIONS OF CNTRL BAY AS SFC LO PRES NEARS AREA CSTL WTRS. SEAS
BUILDING TO 8-11 FT (OFFSHR)...5-7 FT (NEARSHORE) BY SAT MRNG/MIDDAY
- ESP N OF CAPE CHARLES. ALL MDLS BOMB OUT STM E OF DELMARVA (AND
POINTS NE) FM SAT AFTN THROUGH SAT NGT. XPCTG A PD OF GALES - HI
CONFIDENCE - (GUSTS TO 40-45 KT QUITE PSBL) AS WND DRCTN BCMS NW IN
STORMS WAKE BEGINNING SAT AFTN...LASTING THROUGH SAT EVE...B4 WANING
BY SUN MRNG. SFC HI PRES BUILDS NR THE WTRS FM LT SUN INTO MON. HV
INCRSD WAVES ON BAY TO 5-6 FT FOR A SHORT PD OF TIME (AFTN INTO
EVE).

REGARDING HEADLINES...RAISED GALES FOR ALL WTRS W/ LAST UPDATE (ARND
17Z/28) FM MIDDAY SAT THROUGH SAT EVE...SEE NO NEED TO CHG/ADJST THAT
RIGHT NOW.

&&

.TIDES/COASTAL FLOODING...
NOW THAT THIS EVE HIGH TIDE IS OVR...WENT AHEAD AND UPGRADED THE
CF WATCH TO A CF WARNING ACROSS MD CSTL WTRS AS TIDES XPCTD TO REACH
ARND 2 FT ABV NRML DRNG SAT MORNINGS HIGH TIDE CYCLE BRINGING MDT
FLOODING TO NR OXB. TIDAL ANAMOLIES A BIT LWR TO THE S (1-2 FT ABV
NRML) SO ISSUED A CF ADVSRY FOR CSTL WTRS FROM WAL TO NC/VA BRDR
FRO MINOR FLOODING DRNG SAT MORNING HIGH TIDE CYCLS AS WELL AS THE
SRN CHES BAY S OF WINDMILL PT WHERE AGAIN MINOR FLOODING PSBL SAT
MORN. HELD OFF ON ANY ADVSRY FRTHR N AS IT MAY BE SAT EVE HIGH TIDE
CYCLE THAT IS HIGHEST.

&&

.CLIMATE...
RECORD LOW MAX TEMPERATURES FOR OCT 29TH (SAT):

RICHMOND...46 F (1925)

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD WARNING FROM 8 AM THIS MORNING TO 1 PM EDT THIS
     AFTERNOON FOR MDZ024-025.
NC...NONE.
VA...COASTAL FLOOD ADVISORY FROM 8 AM THIS MORNING TO 1 PM EDT THIS
     AFTERNOON FOR VAZ084-086-091-094-095-098>100.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ANZ630>634-650-
     652-654-656-658.
     GALE WARNING FROM NOON TODAY TO MIDNIGHT EDT TONIGHT FOR
     ANZ630>634.
     GALE WARNING FROM NOON TODAY TO 2 AM EDT SUNDAY FOR ANZ650-652-
     654-656-658.

&&

SYNOPSIS...LKB
NEAR TERM...LKB/MPR
SHORT TERM...LKB
LONG TERM...ALB
AVIATION...AJZ
MARINE...ALB
TIDES/COASTAL FLOODING...MPR/ALB
CLIMATE...AKQ
Hazardous weather outlook, Oct 28, 9:39 PM EDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
939 PM EDT FRI OCT 28 2011

MDZ024-025-300145-
INLAND WORCESTER-MARYLAND BEACHES-
939 PM EDT FRI OCT 28 2011

...COASTAL FLOOD WARNING IN EFFECT FROM 8 AM TO 1 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

A STORM SYSTEM WILL INTENSIFY OFF THE COAST SATURDAY AND SATURDAY
NIGHT...WITH WIND GUSTS UP TO 45 MPH POSSIBLE SATURDAY THROUGH
SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-VAZ048-049-060>083-085-087-088-092-300145-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-MIDDLESEX-GREENSVILLE-SUSSEX-
SOUTHAMPTON-
939 PM EDT FRI OCT 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A STORM SYSTEM WILL INTENSIFY OFF THE COAST SATURDAY AND SATURDAY
NIGHT...WITH WIND GUSTS UP TO 30 TO 35 MPH POSSIBLE FROM LATER
SATURDAY AFTERNOON THROUGH EARLY SUNDAY MORNING. MUCH COLDER AIR
WILL MOVE INTO THE AREA BY LATE SATURDAY NIGHT AND SUNDAY MORNING...
WITH A FREEZE POSSIBLE ALONG AND WEST OF INTERSTATE 95.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-656-658-300145-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
939 PM EDT FRI OCT 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT SATURDAY...
...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-300145-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
939 PM EDT FRI OCT 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT SATURDAY...
...GALE WARNING IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EDT
SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>023-NCZ102-VAZ089-090-093-096-097-300145-
DORCHESTER-WICOMICO-SOMERSET-OUTER BANKS CURRITUCK-SURRY-JAMES CITY-
ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-
939 PM EDT FRI OCT 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA
OF SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A STORM SYSTEM WILL INTENSIFY OFF THE COAST SATURDAY AND SATURDAY
NIGHT...WITH WIND GUSTS UP TO 40 MPH POSSIBLE SATURDAY AFTERNOON
THROUGH SUNDAY MORNING. MINOR TIDAL FLOODING WILL BE POSSIBLE
ALONG THE CHESAPEAKE BAY...TIDAL RIVERS...AND TRIBUTARIES WITHIN A
FEW HOURS EITHER SIDE OF HIGH TIDE SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ084-086-091-094-095-098>100-300145-
GLOUCESTER-MATHEWS-YORK-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
939 PM EDT FRI OCT 28 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TO 1 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

A STORM SYSTEM WILL INTENSIFY OFF THE COAST SATURDAY AND SATURDAY
NIGHT...WITH WIND GUSTS UP TO 40 MPH POSSIBLE SATURDAY AFTERNOON
THROUGH SUNDAY MORNING. MINOR TIDAL FLOODING WILL BE POSSIBLE
ALONG THE CHESAPEAKE BAY...TIDAL RIVERS...AND TRIBUTARIES WITHIN A
FEW HOURS EITHER SIDE OF HIGH TIDE SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 9:27 PM EDTCoastal Flood AdvisoryAKQAccomack, Gloucester, Lancaster, Mathews, Middlesex, Northampton and 1 more21 hr
Oct 29, 7:48 AM EDTCoastal Flood AdvisoryAKQGloucester, Mathews, Northumberland13 hr
Oct 29, 8:46 AM EDTSpecial Weather StatementAKQMathews, Northampton, York, City of Chesapeake, City of Hampton, City of Norfolk and 3 more59 min
Oct 29, 10:30 AM EDTSpecial Weather StatementAKQAccomack45 min
Oct 29, 1:43 PM EDTCoastal Flood AdvisoryAKQCity of Virginia Beach77 min
Oct 29, 3:57 PM EDTFreeze WarningAKQAmelia, Brunswick, Caroline, Cumberland, Dinwiddie, Fluvanna and 12 more17 hr
Oct 28, 9:27 PM EDTCoastal Flood WarningAKQWorcester16 hr

Nearby

Wind Advisories in Maryland, 2011Wind Advisories in Virginia, 2011Wind Advisories in North Carolina, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.